MAUDE Adverse Event Report: ST. JUDE MEDICAL SUPREME¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, CRD¿ CURVE, ELE; DIAGNOSTIC EP CATHETER

ST. JUDE MEDICAL SUPREME¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, CRD¿ CURVE, ELE; DIAGNOSTIC EP CATHETER
Model Number 401442
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 05/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of an effusion was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.
 
Event or Problem Description
Related manufacturer report number: 9680001-2018-00084, 3005334138-2018-00174, 3008452825-2018-00195, 2182269-2018-00080, 3008452825-2018-00196, 3008452825-2018-00198.During a ventricular tachycardia procedure, a pericardial effusion occurred.An elderly patient who was very pro-arrhythmic during the vt procedure, with a systolic blood pressure (sbp) of 100 from the initiation of the procedure.While the tacticath was being manipulated in the ventricle, the patient's sbp decreased to 85-90, the procedure was paused and after 30 minutes the bp remained low an echocardiogram revealed a small pericardial effusion.While prepping to perform a pericardiocentesis the patient's bp dropped and the patient decompensated.A catheter was introduced into the coronary sinus for pacing and a pericardiocentesis and blood transfusion were performed to stabilize the patient.There were no performance issues with any abbott device.

Brand Name
SUPREME¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, CRD¿ CURVE, ELE
Common Device Name
DIAGNOSTIC EP CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key7630752
Report Number3008452825-2018-00194
Device Sequence Number14081487
Product Code DRF
UDI-Device Identifier05414734201360
UDI-Public05414734201360
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K002976
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number401442
Device Lot Number6205302
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2018
Initial Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVISOR¿ HD GRID MAPPING CATHETER, SENSOR ENABLED; AGILIS¿ NXT STEERABLE INTRODUCER DUAL-REACH¿; BRK¿ TRANSSEPTAL NEEDLE, 98 CM LENGTH; INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER; INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER; TACTICATH¿ QUARTZ CONTACT FORCE ABLATION CATHETER
Outcome Attributed to Adverse Event Required Intervention;